ITEM METADATA RECORD
Title: Rawlsian equity and generalised utilitarianism with an infinite population
Authors: Lauwers, Luc # ×
Issue Date: Jan-1997
Publisher: Springer verlag
Series Title: Economic theory vol:9 issue:1 pages:143-150
Abstract: This note provides axiomatizations of the discounting utilitarian rule and the Rawlsian infimum rule for an infinite setting. Contrary to the finite case, an objective function cannot at the same time satisfy anonymity and the strong Pareto principle. The Rawlsian rule is based on anonymity, and the discounting rule on the strong Pareto axiom. Furthermore, the infimum rule is compatible with an infinite version of ordinal level comparability, and the discounting rule with cardinal unit comparability.
ISSN: 0938-2259
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Research Center of Econometrics, Leuven
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy

 




All items in Lirias are protected by copyright, with all rights reserved.

© Web of science